MAUDE Adverse Event Report: TORNIER INC AEQUALIS FLEX REVIVE DISTAL STEM TRIAL 9DIA; PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED

TORNIER INC AEQUALIS FLEX REVIVE DISTAL STEM TRIAL 9DIA; PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED
Catalog Number ARS742301
Medical Device Problem Codes Break (1069); Corroded (1131); Fracture (1260); Detachment of Device or Device Component (2907); Material Deformation (2976); Naturally Worn (2988)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2023
Type of Reportable Event Serious Injury
Event or Problem Description
During a recent surgery for a total reverse fracture case, a portion of the 9x20 trial spacer from the tornier flex revive humeral instruments tray fractured and became stuck inside the humeral canal.This incident caused a significant delay in the surgery.The surgical team had to remove a section of the humerus to access and remove the trapped trial stem, which was later reattached using cerclage.The incident resulted in a 3-hour surgical delay, but all debris was successfully removed using a bur instrument.
 
Additional Manufacturer Narrative
Analysis results are not available at the time of this report.A follow-up report will be sent when the analysis is complete.
 
Additional Manufacturer Narrative
The mdr is pending required code updates and complaint approval.The reported event was confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the received device shows signs of extensive usage as evident by scratches, gouges and heavy corrosion marks near the identification engravings.The device also has deformation at the proximal end and breakage around one of the grooves resulting from an improper handling and frequent usage.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on investigation, the root cause was attributed to a combination of wear and user related issue.The failure was caused by improper handling and frequent usage.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
AEQUALIS FLEX REVIVE DISTAL STEM TRIAL 9DIA
Common Device Name
PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18251038
Report Number0001649390-2023-00341
Device Sequence Number15114386
Product Code HSD
UDI-Device Identifier00846832068678
UDI-Public00846832068678
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K181420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberARS742301
Device Lot NumberCR0118319
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/02/2023
Supplement Date Received by Manufacturer02/22/2024
Initial Report FDA Received Date12/01/2023
Supplement Report FDA Received Date02/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown